Archive for Rational Mechanics and Analysis

, Volume 116, Issue 2, pp 101–113 | Cite as

Partial regularity for stationary harmonic maps into spheres

  • Lawrence C. Evans


Neural Network Complex System Nonlinear Dynamics Electromagnetism Partial Regularity 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    F. Bethuel & H. Brezis, Regularity of minimizers of relaxed problems for harmonic maps, preprint 1990.Google Scholar
  2. 2.
    S. Chanillo, Sobolev inequalities involving divergence free maps, Comm. Part. Diff. Eqs., to appear.Google Scholar
  3. 3.
    Y. M. Chen, Weak solutions to the evolution problem for harmonic maps, preprint.Google Scholar
  4. 4.
    R. Coifman, P.-L. Lions, Y. Meyer & S. Semmes, Compacité par compensation et espaces de Hardy, Comptes Rendus Acad. Sci. Serie I, t. 309 (1981), 945–949.Google Scholar
  5. 5.
    C. Fefferman, Characterizations of bounded mean oscillation, Bulletin AMS 77 (1971), 585–587.Google Scholar
  6. 6.
    C. Fefferman & E. Stein, HP spaces of several variables, Acta Math 129 (1972), 137–193.Google Scholar
  7. 7.
    M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Princeton Univ. Press, 1989.Google Scholar
  8. 8.
    M. Giaquinta, G. Modica & J. Souček, The Dirichlet energy of mappings with values in a sphere, Manuscripta Math. 65 (1989), 489–507.Google Scholar
  9. 9.
    M. Grüter, Regularity of weak H-surfaces, J. Reine Angew. Math. 329 (1981), 1–15.Google Scholar
  10. 10.
    R. Hardt, D. Kinderlehrer & F-H. Lin, Stable defects of minimizers of constrained variational principles, Ann. IHP, Analyse Nonlinéaire 5 (1988), 297–322.Google Scholar
  11. 11.
    R. Hardt & F-H. Lin, Mappings minimizing the L Pnorm of the gradient, Comm. Pure Appl. Math. 40 (1987), 556–588.Google Scholar
  12. 12.
    F. Hélefn, Regularité des applications faiblement harmoniques entre une surface et une sphere, Comptes Rendus Acad. Sci., to appear.Google Scholar
  13. 13.
    F. Hélein, Regularity of weakly harmonic maps from a surface in a manifold with symmetries, preprint, 1990.Google Scholar
  14. 14.
    S. Luckhaus, Partial Hölder continuity for minima of certain energies among maps into a Riemannian manifold, Indiana Univ. Math. Jour. 37 (1988), 349–367.Google Scholar
  15. 15.
    C. B. Morrey, Jr., Multiple Integrals in the Calcules of Variations, Springer-Verlag, 1966.Google Scholar
  16. 16.
    S. Müller, A surprising higher integrability property of mappings with positive determinant, Bull. Amer. Math. Soc. 21 (1989), 245–248.Google Scholar
  17. 17.
    P. Price, A monotonicity formula for Yang-Mills fields, Manuscripta Math. 43 (1983), 131–166.Google Scholar
  18. 18.
    R. Schoen, Analytic aspects of the harmonic map problem, in Seminar on Nonlinear Partial Differential Equations (edited by S. S. Chern), MSRI Publications 2, Springer-Verlag, 1984.Google Scholar
  19. 19.
    R. Schoen & K. Uhlenbeck, A regularity theory for harmonic maps, Jour. Diff. Geom. 17 (1982), 307–335.Google Scholar
  20. 20.
    J. Shatah, Weak solutions and development of singularities of the SU(2) σ-model, Comm. Pure Appl Math. 41 (1988), 459–469.Google Scholar
  21. 21.
    A. Torchinsky, Real Variable Methods in Harmonic Analysis, Academic Press, 1986.Google Scholar
  22. 22.
    W. C. Wente, The Dirichlet problem with a volume constraint, Manuscripta Math. 11 (1974), 141–157.Google Scholar

Copyright information

© Springer-Verlag 1991

Authors and Affiliations

  • Lawrence C. Evans
    • 1
  1. 1.Department of MathematicsUniversity of CaliforniaBerkeley

Personalised recommendations